Indiana, 2025Flooding in Indiana, July 1, 2025
July 1, 2025 · NWS ILN · 3 events in 2 counties and zones
A low pressure system moving toward New England trailed a cold front through the Great Lakes region and into the Ohio Valley. Showers and storms formed out ahead of this frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving toward New England trailed a cold front through the Great Lakes region and into the Ohio Valley. Showers and storms formed out ahead of this frontal boundary. Some storms produced heavy rainfall and localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 12:58 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 12:58 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
158 AM EDT Tue Jul 1 2025
.SYNOPSIS...
Showers and thunderstorms will be possible into the day on Tuesday in
advance of a cold front. Precipitation will come to an end for
Tuesday evening and fog will be possible across portions of the
region for Tuesday night. After a brief moderation in temperatures,
warmer temperatures will start to work back into the region into the
weekend.
&&
.NEAR TERM /THROUGH TODAY/...
One area of precipitation across eastern portions of the region has
decreased in coverage and moved out of the region. There is then a
lull in the precipitation and also breaks in the cloud cover. Due to
this have some patchy fog mention in. There are already some showers
starting to develop across the Tri-State in advance of a larger area
of showers and thunderstorms over Indiana. Expect additional shower
and some thunderstorm activity to move into the region later in the
overnight and into the day on Tuesday. Cannot rule out an isolated
strong to severe storm with damaging winds the primary threat across
primarily the southern and southeastern portions of the region today.
In addition pockets of heavier rainfall will lead to the potential
for localized flooding issues. A cold front will move through late in
the day. Temperatures will be cooler today with highs in the low to
middle 80s.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
Cold front will continue to move through during the evening.
Precipitation will quickly come to an end. While drier air will start
to work in there will be some lingering low level moisture and
therefore have patchy fog in across the southeastern half of the
forecast area primarily near and southeast of Interstate 71. Also
have patchy dense fog in the river valleys.
Temperatures on Wednesday are expected to be in the low to middle
80s with dewpoints in the 60s. CAA cu will be present.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
On Wednesday evening, an area of surface high pressure will be
centered over the middle Mississippi Valley region, extending
northeastward into the Ohio Valley. The upper level pattern will
exhibit troughing over the northeastern states and Quebec, and
ridging building into the central part of the CONUS.
The ridging will begin to move east through the end of the week and
into the weekend. This will put the ILN CWA into a pattern that will
trend warmer with time. Conditions look to be generally dry, with
the area a little too close to the center of the ridge (and the
associated surface high) to be in a favorable location for storm
development. Could probably be a very low chance of some showers and
storms in northern Indiana and Ohio on Thursday and Friday, but
chances in the ILN forecast area would be very low confidence at
most. Dry weather is now forecast for Saturday as well, with the
ridge remaining well-established. Since precipitation will not be
the main concern through this period, a return to hot temperatures
may be the bigger issue -- with highs reaching the lower 90s by
Saturday. As of now, it looks like dewpoints may stay low enough to
keep the area out of heat advisory criteria.
By Sunday, there is more variance from model-to-model, but some
signs that the ridge may begin to break down a bit as a shortwave
approaches from the west. Chances for thunderstorms look perhaps a
little higher for Sunday and Monday, but confidence remains low in
any specifics. Temperatures should stay warm on Sunday (lower 90s)
before starting to fall slightly early in the week (upper 80s on
Monday). While chances for storms will exist for Sunday and beyond,
as of now, no clear signs for organized convection or significant
hazards through the extended forecast period.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A few showers have developed near KCVG and KLUK. These showers will
move near or over the TAF sites near the start of the TAF period.
Then dry conditions are expected until later in the overnight and
into the daytime morning hours when an area of showers and
thunderstorms over Indiana moves into the area TAF sites. MVFR cigs
and vsbys will be possible at times with this area of precipitation.
Additional thunderstorm development will be possible during the day.
There will then be a brief lull or decrease in activity before the
cold front moves through later in the day. Have one or two hours of
showers with that feature. There will be several wind shifts through
the TAF period. Skies will start to clear out at the end of the TAF
period and have some fog starting to develop at KLUK and the longer
KCVG TAF.
OUTLOOK...Reduced visibility with fog will be possible at some of the
area TAF sites Tuesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Hatzos
AVIATION...
Hazardous weather outlook, Jul 1, 3:32 AM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
432 AM EDT Tue Jul 1 2025
INZ050-OHZ026-034-035-042>046-051-052-020845-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-
432 AM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ058-059-066-OHZ053>056-060>065-070>072-020845-
Fayette-Union-Franklin-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
432 AM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Heavy rain will be possible at times today. Localized flooding will
be possible with some of the storms today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-020845-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
432 AM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio and
southwest Ohio.
.DAY ONE...Today and tonight.
Isolated strong to severe thunderstorms will be possible today with
damaging winds the primary threat. Localized flooding will also be
possible with the storms.
Patchy fog, some of which might be dense in spots with visibility
a quarter of a mile or less, will be possible overnight tonight into
early Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 1:10 AM EST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
210 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Flood 5 ENE Chillicothe 39.37N 82.89W
06/29/2025 Ross OH Public
Delayed report from Sunday night. High water
on Dry Run Road south of Graves Road.
&&
HATZOSFlood, Ripley
- When
- July 1, 3:45 AM EST to 5:45 AM EST
- Where
- Ripley County, 1.61 mi E of Elrod to 1.64 mi E of Elrod
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.050, -85.140
High water was reported over the roadway at the intersection at U.S. Route 50 and County Road 675 East.
Flood, Ripley
- When
- July 1, 4:08 AM EST to 6:08 AM EST
- Where
- Ripley County, 1.38 mi S of Elrod to 1.34 mi S of Elrod
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.030, -85.170
High water was reported on South Friendship Road just south of East County Road 300 South.
Flood, Fayette
- When
- July 1, 7:00 AM EST to 9:00 AM EST
- Where
- Fayette County, 0.53 mi W of Alpine to 0.69 mi N of Alpine
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.550, -85.190
High water was reported near 650 West, just south of the Mary Gray Bird Sanctuary.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270934, 1270936, 1270939.